Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 49, NWS Northern Indiana

July 14, 2017

NWS Northern Indiana issued this small craft advisory at Jul 14, 2017, 11:11 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2017, 11:11 AM EDT (15:11 UTC)
Expired
Jul 14, 2017, 11:00 PM EDT
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

135 
WHUS73 KIWX 141511
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1111 AM EDT FRI JUL 14 2017

LMZ043-046-142100-
/O.NEW.KIWX.SC.Y.0049.170714T1511Z-170714T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1111 AM EDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS...NORTH AT 10 TO 20 KNOTS. 

* WAVES...2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
434 
WHUS73 KIWX 141956
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EDT FRI JUL 14 2017

LMZ043-046-150300-
/O.EXT.KIWX.SC.Y.0049.000000T0000Z-170715T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
356 PM EDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTH AT 10 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
836 
WHUS73 KIWX 150241
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 PM EDT FRI JUL 14 2017

LMZ043-046-150345-
/O.EXP.KIWX.SC.Y.0049.000000T0000Z-170715T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1041 PM EDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

WINDS AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT. THE SMALL
CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 PM EDT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 7:02 AM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 14, 7:02 AM EDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
702 AM EDT Fri Jul 14 2017

.SYNOPSIS...
Issued at 1240 AM EDT Fri Jul 14 2017

A cold front will continue to move through the area today bringing
cooler and less humid conditions. Dry and pleasant conditions are
expected into this weekend. Highs will be in the 70s to around 80
through Monday. Lows will be in the upper 50s to lower 60s.

&&

.SHORT TERM...(Today and Tonight)
Issued at 248 AM EDT Fri Jul 14 2017

Quiet weather in store for the short term period. Water vapor
imagery depicting upper trough moving through the northern great
lakes region. This feature has finally activated quasi-
stationary surface boundary and associated frontal wave to move
cold front through the area. High pressure centered over MN will
build SE into the region and provide cooler and less humid
conditions. Low level NW flow...850mb thermal trough...and ample
low level moisture are expected to generate strato-cu deck from
mid morning through early afternoon before drier air and
subsidence from building high pressure clears skies by late
afternoon. Very pleasant conditions for tonight with clear
skies...light winds and low humidities will have lows dropping
into the upper 50s.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 248 AM EDT Fri Jul 14 2017

NW flow pattern will bring a weak disturbance down into the great
lakes region Sunday. While generally lacking in any type of
synoptic moisture feed...antecedent boundary layer moisture might
be sufficient to generate a few showers...especially if timing
plays out for favorable arrival wrt diurnal cycle which would then
have decent instability to work off of as ensemble means have
afternoon CAPEs around 1000-1500J/kg. Another Canadian high builds
into the great lakes region behind this disturbance which will
re-enforce seasonably cool and less humid conditions into Monday.
Trending more like typical mid-summer conditions by mid-week as
upper level ridging builds eastward into the mid-MS valley and
midwest regions. Expanding upper ridge will push northern stream
flow up along US/Canadian border and should keep our forecast dry
through Wednesday. Resulting height rises and southwesterly flow
will have temps into the mid 80s on Tuesday with upper 80s to near
90 possible by Wednesday. Weak frontal boundary will drift slowly
southward into the great lakes region by Thursday. Here models
offer varying solutions wrt timing and placement but majority of
ensemble members showing rather weak signal for precip chances
which seems reasonable given lack of deep moisture return and
large scale forcing/dynamics detached to the north. However...
resulting superblend as expected spreads precip chances too far
temporally and overdone in magnitude. Will trim back and keep
forecast dry through Wednesday and trim out likely POPs Thursday
night/Friday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 649 AM EDT Fri Jul 14 2017

Fairly weak flow behind a cold front can be expected today. IFR
conditions have spread into SBN, but will lift by late morning.
Otherwise, VFR conditions the rest of the TAF period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 14, 3:52 AM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
352 AM EDT Fri Jul 14 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-150800-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
352 AM EDT Fri Jul 14 2017 /252 AM CDT Fri Jul 14 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-150800-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
352 AM EDT Fri Jul 14 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 11:11 AM EDTBeach Hazards StatementIWX12 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.